MAUDE Adverse Event Report: MEDSHAPE, INC. EF1; NUT - 10MM

MEDSHAPE, INC. EF1; NUT - 10MM
Catalog Number DNE-6000-036
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to post-op x-ray showed a broken 5mm half pin in the tibia.Doctor explained that the most proximal half pin had become detached from the frame and the patient had subsequently broken the most distal tibial half pin.Also, some of the nuts were rounded and cross threaded.He commented that the metal was too soft.
 
Additional Manufacturer Narrative
It was reported that the post-op x-ray showed a broken 5mm half pin the tibia.Doctor explained that the most procimal half pin had become detached from the frame and patient had subsequently broken the most distal tibial half pin.Also, someof the nuts were rounded and cross threaded.He commented that the metal was too soft.The investigation confirmed a total of six (6) 10mm nut (dne-6000-036) were cold welding/galling to the wire fixation bolt and half pin fixation bolt.One (1) of the 10mm nuts was removed from a wire fixation bolt and additional material was observed withing the bolt's threads indicating that galling had occurred between the nut and bolt.This complaint was reported after a surgeon removed a circular frame from a patient who fell down the stairs and broke a half pin (dne-518045).The half pin broke because the forces applied during the fall exceeded the half pin's clinically relevant forces.Car-00916 has been opened to further investigate the 10mm nut cold welding/galling, this also list all the components returned.No similar complaints were identified when the complaints for the rolling year ((b)(6) 2024 through (b)(6) 2025) was reviewed for issues concerning the dne-6000-036, 10mm nut for the external fixation systems.The lot is unknown.The ef1 circular frame surgical technique mkt-fa24-0029 rev a was reviewed.The 10mm nuts are used to secure the multiple components (i.E.Fixation bolts and posts) to the frame.The ef1 risk management document risk-fa007-0001 rev a (medshape ed-50572 rev 00) was reviewed.The included hazard analysis was written using severity, occurrence, and detection under the medshape qms.This risk document does not cover the cold welding/galling, it does associate a risk to fasteners (nuts, bolts) breaking or thread stripping with a patient severity 1, device severity 1, occurrence 1 and detection 1.For the cold welding/ galling it does not affect the patient, it affects the surgeon during removal.A car-00916 has been opened.

Brand Name
EF1
Common Device Name
NUT - 10MM
Manufacturer (Section D)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer (Section G)
MEDSHAPE, INC.
1575 northside dr. nw
suite 440
atlanta GA 30318
Manufacturer Contact
stacey bonnell
1575 northside dr nw
suite 440
atlanta, GA 30318
4847879764
MDR Report Key21579854
Report Number3007593722-2025-00003
Device Sequence Number18505846
Product Code KTT
UDI-Device Identifier00810028397217
UDI-Public00810028397217
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDNE-6000-036
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DNE-1000-WFB LOT: UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale